Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2006, 7:14 PM EDT for Schoharie County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2006, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 3, 2006, 8:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schoharie County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:30 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 3, 5:30 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT MON JUL 3 2006 .SYNOPSIS... A WARM AND HUMID AIR MASS DOMINATED THE REGION TODAY WITH EQUIVALENT POTENTIAL TEMPERATURES OF 330 TO 340 DEGREES KELVIN. THERE IS PLENTY OF MOISTURE AVAILABLE WITH PRECIPITABLE WATER VALUES OF 1 TO 1.5 INCHES. A BROAD 500 HPA TROF LAY OVER EASTERN CANADA WITH A RIDGE TO THE WEST. A COLD FRONT LAY FROM A SURFACE LOW NEAR JAMES BAY CANADA SOUTHWEST TO IOWA SEPARATING A COOL CANADIAN AIR MASS FROM THE WARM AND SULTRY ONE WHICH WAS DOMINATING MOST OF THE EASTERN HALF OF THE COUNTRY. .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... HEAVY PRECIPITATION THUNDERSTORMS HAVE POPPED UP WITH MOST OF THEM EXTENDING FROM THE SOUTHEAST CORNER OF LAKE ONTARIO TO THE NEW YORK/NEW JERSEY BORDER AND DIAGONALLY ACROSS CONNECTICUT. AN AREA OF THUNDERSTORMS WAS ALSO GETTING ORGANIZED OVER THE EASTERN PORTION OF ONTARIO PROVINCE. THESE STORMS WILL REMAIN ACTIVE FOR SEVERAL MORE HOURS UNTIL THE SUN GOES DOWN AND THEN THEY ARE LIKELY TO GRADUALLY DIMINISH. WE WILL BE LOOKING FOR A REPLAY TOMORROW AS THE COLD FRONT APPROACHES THE AREA. AN INSTABILITY LINE IS LIKELY TO DEVELOP AHEAD OF THE FRONT WHICH WILL FOCUS THE FIRST GROUP OF STORMS WHICH WILL ALSO BENEFIT FROM OCURRING DURING THE MIDDLE OF THE DAY. THE MAGLENTA EQUATION ON THE GFS MODEL SOUNDING FOR ALB AT 18Z CAME UP WITH 1.45 WITH A MODEL SOUNDNG CAPE OF 3100 JOULES/KG. THE WRF HAS A MAXIMUM CAPE OF 1800 AT 18Z AND 21Z. THE STORM PREDICTION CENTER AGAIN HAS US IN A SLIGHT RISK FOR SEVERE WITH A RISK OF BOTH DAMAGING WINDS AND LARGE HAIL. AN UPPER LEVEL JET STREAK MOVING ACROSS THE NORTHERN PART OF OUR FORECAST AREA WILL ALSO TEND TO ENHANCE THE PROCESS. THE LATEST GFS RUN ALONG WITH POSITIONS FROM NCEP SUGGEST THE ACTUAL FRONT MAY TAKE ITS TIME GETTING THROUGH THE REGION AND NOT REACH THE MID HUDSON REGION OF NEW YORK OR NORTHWESTERN CONNECTICUT UNTIL WELL AFTER MIDNIGHT...AND THEN STALLING JUST SOUTH OF OUR NEW YORK ZONES AS A WEAK WAVE DEVELOPS OVER SOUTH CENTRAL PENNSYLVANIA. THE ASSOCIATED LOW MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY BRINGING A SECOND SURGE OF RAIN BUT MOST OF IT SHOULD STAY SOUTH OF THE REGION. ONCE THAT LOW GOES PAST THE HIGH WILL BUILD IN AND PUSH THE FRONT INTO THE ATLANTIC. .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... BY WEDNESDAY EVENING THE TROF AND ITS ASSOCIATED FRONT SHOULD BE FAR ENOUGH SOUTH SO THAT PRECIP SHOULD BE PRETTY MUCH CONFINED TO OUR CONNECTICUT ZONES AND EAST OF THE LOWER HUDSON VALLEY. HIGH PRESSURE BUILDS IN FROM THE UPPER MISSISSIPPI VALLEY. THIS HIGH SHOULD PRETTY MUCH DOMINATE OUR WEATHER THROUGH THE FOLLOWING WEEKEND. A BACK DOOR COLD FRONT WILL APPROACH THE REGION MONDAY NIGHT WHICH COULD BRING ABOUT THE POSSIBILITY OF SHOWERS ESPECIALLY TO OUR NORTHERN ZONES SO WE HAVE PUT SLIGHT CHANCE POPS FOR OUR NORTHERMOST ZONES FOR THAT PERIOD. && .AVIATION /18Z MONDAY THROUGH 18Z TUESDAY/... MAINLY VFR CONDS WILL PREVAIL THRU THIS EVENING...BUT BRIEF MVFR CONDS POSSIBLE WITHIN ANY CONVECTIVE SHOWERS OR THUNDERSTORMS. COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED...SO CONFIDENCE THAT A T-STORM WILL HIT A TAF SITE IS LOW. THEREFORE KEPT MENTION OF CB IN CLOUD GROUP THRU 00Z...AND ANY IMMINENT CONVECTION WILL BE HANDLED WITH AMENDMENTS. SHOWERS AND STORMS SHOULD QUICKLY DIMINISH AFTER SUNSET...WITH TRANQUIL WEATHER OVERNIGHT. AS WINDS CALM AND BOUNDARY LAYER DECOUPLES...SOME MVFR VSBY IS LIKELY AFTER MIDNIGHT ASSOC WITH LIGHT FOG. KGFL MAY EXPERIENCE IFR CONDS FOR A FEW HOURS AROUND SUNRISE. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE ENCROACHING ON THE AREA BY MID TO LATE MORNING ON TUE...AS A COLD FRONT MOVES IN FROM THE WEST. SFC WINDS WILL GENERALLY BE SOUTHWEST THRU EARLY EVENING AROUND 5 TO 10 KTS...THEN LIGHT AND VARIABLE OVERNIGHT. SOUTH TO SOUTHWEST WINDS WILL INCR TO AROUND 10 KTS BY MID MORNING ON TUE. && .HYDROLOGY... RIVERS CONTINUE TO RECEDE. REMAINING FLOOD WARNING ONLY FOR LAKE GEORGE AND SCHUYLERVILLE ON THE HUDSON...WHICH WILL PERSIST. MOST OF THE FLOW FOR SCHUYLERVILLE IS FROM SACANDAGA LAKE...AND LAKE GEORGE WILL JUST TAKE ITS TIME TO GO DOWN. AT THE MOMENT IT LOOKS LIKE THE THREAT TOMORROW WILL MORE BE LOCALLY HEAVY RAIN IN STREAKS FROM TRAINING CELLS RATHER THAN WIDESPREAD HEAVY RAIN NEEDED TO BRING THE RIVERS UP. HOWEVER IT DEFINITELY BEARS WATCHING ESPECIALLY WITH RESPECT TO THE MOHAWK RIVER AND THE EAST CANADA CREEK DUE TO THE DAMAGE DONE BY THE FLOODS LAST WEEK...ESPECIALLY CONSIDERING THE HIGH PRECIPITABLE WATER VALUES IN MOST OF THE SOUNDINGS OVER THE EASTERN PART OF THE COUNTRY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...KILPATRICK LONG TERM...KILPATRICK AVIATION...VILLANI HYDROLOGY...VILLANI AND KILPATRICK
Hazardous weather outlook, Jul 3, 2:22 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 222 PM EDT MON JUL 3 2006 CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-082- 041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON- 222 PM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...AND EAST CENTRAL NEW YORK FROM THE MOHAWK VALLEY AND SARATOGA REGION SOUTH. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 577 IS IN EFFECT UNTIL 9 PM TODAY. PLEASE REFER TO THE WATCH MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS WILL FORM AHEAD OF AND ALONG A COLD FRONT...THAT WILL MOVE FROM WEST TO EAST ACROSS THE REGION. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES...ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE... HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY... SCHOHARIE...USTER...BERKSHIRE...AND LITCHFIELD. NYZ032-033-042-043-083-084-VTZ013>015-041100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 222 PM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS AND THE LAKE GEORGE REGION OF NEW YORK AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT IS DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR GREATER. THE THUNDERSTORMS WILL FORM ALONG A WEAK BOUNDARY...WHICH WILL BE MOVING FROM WEST TO EAST ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND DURING THE AFTERNOON AND EVENING. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 30 TO 35 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS WILL FORM AHEAD OF AND ALONG A COLD FRONT...THAT WILL MOVE FROM WEST TO EAST ACROSS THE REGION. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
In the hours before
Special weather statement, Jul 3, 4:26 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 426 PM EDT MON JUL 3 2006 NYZ064-065-032115- EASTERN ULSTER NY-WESTERN DUTCHESS NY- 426 PM EDT MON JUL 3 2006 ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR LAKE KATRINE...OR ABOUT OVER SAUGERTIES...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... KINGSTON BY 435 PM EDT RED HOOK AND 6 MILES NORTHEAST OF PORT EWEN BY 440 PM EDT RHINEBECK BY 445 PM EDT JPV
Local storm report, Jul 3, 4:44 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
444 PM EDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ULSTER HEIGHTS 41.78N 74.48W
07/03/2006 E1.00 INCH ULSTER NY TRAINED SPOTTER
&&
OKEEFESpecial weather statement, Jul 3, 5:13 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 513 PM EDT MON JUL 3 2006 NYZ052-053-032200- WESTERN RENSSELAER NY-EASTERN ALBANY NY- 513 PM EDT MON JUL 3 2006 ...STRONG THUNDERSTORMS IN ALBANY AND RENSSELAER COUNTIES... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CASTLETON-ON-HUDSON TO RAVENA TO 11 MILES WEST OF RAVENA...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF NASSAU TO 12 MILES SOUTH OF DELMAR TO 13 MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST AT 5 MPH. THUNDERSTORMS WILL BE NEAR... RAVENA BY 520 PM EDT. COEYMANS HOLLOW BY 525 PM EDT. NASSAU BY 540 PM EDT.
Special weather statement, Jul 3, 5:30 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT MON JUL 3 2006 NYZ066-032215- EASTERN DUTCHESS NY- 530 PM EDT MON JUL 3 2006 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WINDS IN EXCESS OF 45 MPH. THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 11 MILES EAST OF RHINEBECK...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... MILLBROOK BY 535 PM EDT AMENIA BY 555 PM EDT DOVER PLAINS BY 600 PM EDT JPV
Special weather statement, Jul 3, 6:01 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 601 PM EDT MON JUL 3 2006 NYZ038-040-032245- SOUTHERN HERKIMER NY-MONTGOMERY NY- 601 PM EDT MON JUL 3 2006 ...STRONG THUNDERSTORMS IN MONTGOMERY AND HERKIMER COUNTIES... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST WINFIELD TO 7 MILES SOUTHEAST OF WEST WINFIELD TO 13 MILES SOUTHWEST OF AMES...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF ILION TO 11 MILES NORTH OF HARTWICK TO 13 MILES NORTH OF MARYLAND...AND MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... CEDARVILLE BY 620 PM EDT ILION AND JORDANVILLE BY 635 PM EDT MOHAWK AND HERKIMER BY 640 PM EDT AMES...CANAJOHARIE AND 6 MILES SOUTHWEST OF FORT PLAIN BY 645 PM EDT JPV/OKEEFE
Special weather statement, Jul 3, 6:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 610 PM EDT MON JUL 3 2006 NYZ066-032300- EASTERN DUTCHESS NY- 610 PM EDT MON JUL 3 2006 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF WINGDALE...OR ABOUT 9 MILES NORTHWEST OF PAWLING...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... WINGDALE BY 640 PM EDT PAWLING BY 645 PM EDT JPV/OKEEFE
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jul 3, 2:44 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 46 min |
| Jul 3, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Ulster | 51 min |
| Jul 3, 4:31 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.